What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 9:38 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 13, 9:38 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1038 AM EDT Tue Jun 13 2017
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 311 AM EDT Tue Jun 13 2017
A series of upper impulses will move around the edge of an upper
ridge. These will not only break down the ridge but also interact
with a hot and humid atmosphere to bring chances for showers and
thunderstorms through the work week. A cold front will bring more
chances for rain for the weekend. Temperatures will remain above
normal until early next week, when near average temperatures return.
&&
.NEAR TERM /Today/...
Issued at 941 AM EDT Tue Jun 13 2017
Update reflects higher POP axis in vicinity of current showers
developing in our area. No capping inversion today and with
sufficient instability tied with dry air aloft, gusty winds
in stronger storm downdrafts appear in play.
Otherwise no real changes. Still expecting 90 given the very warm
start.
&&
.SHORT TERM.../Tonight through Thursday night/
Issued at 311 AM EDT Tue Jun 13 2017
Models are close enough that the model blend initialization
was accepted for most items.
Not a lot of change is expected tonight and Wednesday as additional
upper impulses erode the upper ridge and also generate scattered
convection at times. Will continue with chance PoPs.
A more potent upper wave moves through Wednesday night into
Thursday. With better forcing, went high end chance category to low
end likely category PoPs Wednesday night into Thursday. As forcing
weakens behind this wave, ended PoPs by overnight Thursday night.
With the stronger wave moving in, could see some strong to severe
storms later Wednesday afternoon into Wednesday evening. The Storm
Prediction Center has placed the forecast area into a Marginal Risk
in its Day 2 Outlook.
Stayed with the model blend for temperatures. Again, high
temperatures will likely depend on the amount of convection that
develops. It will still be hot and humid regardless.
&&
.LONG TERM /Friday through Monday/...
Issued at 253 AM EDT Tue Jun 13 2017
Long term models and ensembles support pops all weekend as a warm,
moist and unstable atmosphere interacts with and approaching cold
front and upper impulses in zonal flow, around the base of a south
central Canada low. The thunderstorms should be ending Sunday night
as the cold front is finally expected to move through. After that,
the trend will be for not as warm temperatures and dry weather.
Blend handles the overall scenario nicely.
&&
.AVIATION /update to KIND TAF/...
Issued at 1033 AM EDT Tue Jun 13 2017
VFR with wind near or below 10 knots except within storms where
Ohio observations have shown visibility below 2 miles in heavy
rain and wind gusts as high as 35 mph.
Scattered thunderstorms in this unstable air may be tied with
weak convergence in wind field.
Current slight scattering of cloud deck as main cluster of
storms in eastern Indiana moves away but increasing sunshine will
trigger more showers and storms as the day wears on.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...50
NEAR TERM...Tucek
SHORT TERM...50
LONG TERM....MK
AVIATION...Tucek
Hazardous weather outlook, Jun 13, 4:09 AM EST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
509 AM EDT Tue Jun 13 2017
INZ021-028>031-035>049-051>057-060>065-067>072-141000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
509 AM EDT Tue Jun 13 2017
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: There is a chance for thunderstorms today.
Hazards: Lightning. Gusty winds. Brief heavy rain. High
Heat Indices.
Timing: Anytime.
Discussion: Weak upper impulses combined with warm, moist and
unstable air could trigger a few thunderstorms today and tonight.
The heat index will be in the mid and upper 90s at times this
afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Heat index values in the mid 90s can be expected during the
afternoon and evening hours Wednesday. There is a marginal risk for
severe weather including damaging winds and large hail Wednesday
afternoon and evening and Thursday afternoon and evening. Otherwise,
thunderstorms are possible through the weekend. Any storm is capable
of producing gusty winds, brief heavy rain and cloud to ground
lightning.
Discussion: Southwest winds will continue to bring very warm and
humid air and thunderstorm chances to central Indiana through the
weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible at times, mainly Wednesday afternoon
and evening and Thursday afternoon and evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 13, 9:16 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1016 AM EDT TUE JUN 13 2017
INZ056-057-131500-
Rush IN-Shelby IN-
1016 AM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND CENTRAL
RUSH COUNTIES UNTIL 1100 AM EDT...
At 1015 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Greenfield, or 10 miles northeast of Shelbyville,
moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Morristown, Carthage, New Salem, Manilla, Mays and
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3954 8532 3956 8577 3970 8576 3970 8563
3973 8563 3977 8531
TIME...MOT...LOC 1415Z 263DEG 13KT 3966 8569
RyanSpecial weather statement, Jun 13, 10:02 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1102 AM EDT TUE JUN 13 2017
INZ039-047-048-131545-
Hancock IN-Hamilton IN-Marion IN-
1102 AM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HANCOCK...
NORTHEASTERN MARION AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 1145 AM
EDT...
At 1101 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lawrence, or 10 miles northeast of Indianapolis, moving east at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Greenfield, McCordsville,
Fortville, Geist Reservoir and Castleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3982 8610 3998 8611 4000 8586 3994 8586
3994 8577 3981 8577
TIME...MOT...LOC 1501Z 267DEG 17KT 3990 8602
RyanSpecial weather statement, Jun 13, 10:15 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1115 AM EDT TUE JUN 13 2017
INZ065-072-131600-
Decatur IN-Jennings IN-
1115 AM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DECATUR AND NORTHEASTERN
JENNINGS COUNTIES UNTIL NOON EDT...
At 1114 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of North Vernon, or 18 miles southwest of Batesville,
moving east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Westport, Millhousen, Letts and Nebraska.
LAT...LON 3920 8544 3904 8544 3906 8567 3924 8564
3930 8534 3925 8533
TIME...MOT...LOC 1514Z 265DEG 6KT 3916 8552
AW/MRSpecial weather statement, Jun 13, 10:30 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1130 AM EDT TUE JUN 13 2017
INZ040-041-048-049-131615-
Henry IN-Madison IN-Delaware IN-Hancock IN-
1130 AM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
NORTHEASTERN HANCOCK...SOUTHWESTERN DELAWARE AND CENTRAL HENRY
COUNTIES UNTIL 1215 PM EDT...
At 1130 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of New Castle, or 12 miles southeast of Anderson, moving
northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Anderson, New Castle, Yorktown, Chesterfield, Daleville, Shirley,
Markleville, Kennard, Wilkinson, Sulphur Springs, Mount Summit,
Cadiz, Springport and Greensboro.
LAT...LON 3988 8520 3985 8560 3985 8563 3986 8565
3992 8569 3995 8568 4009 8568 4018 8546
TIME...MOT...LOC 1530Z 241DEG 8KT 3993 8559
AW/MRSpecial weather statement, Jun 13, 10:33 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1133 AM EDT TUE JUN 13 2017
INZ065-131615-
Decatur IN-
1133 AM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR COUNTY UNTIL
1215 PM EDT...
At 1133 AM EDT, Doppler radar was tracking a strong thunderstorm near
Greensburg, or 10 miles northwest of Batesville, moving east at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greensburg, Newpoint, Clarksburg, Sandusky and Lake Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3927 8548 3942 8551 3945 8543 3945 8530
3931 8530
TIME...MOT...LOC 1533Z 251DEG 14KT 3936 8539
AW/MR